MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY BLOOD SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY BLOOD SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10010903
Medical Device Problem Codes Defective Component (2292); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
T was reported that bd alaris smartsite gravity blood set kinked.The following information was received by the initial reporter with the following verbatim.It was reported by customer that the tubing itself gets occluded from the roller clamps.This is enough to stop / severely limit flow through the tubing.If it occurs, we can manually pinch the tubing to try to open it back up.The iv set isn't dripping, because the portion of kinked tubing is behind the roller clamp.Iv tubing (on the blood sets and on the syringe pumps) seems softer and more prone to kinking than what we previously used.
 
Additional Manufacturer Narrative
Four photos were submitted for quality evaluation.Three photos were of the product and one photo was a picture of the product label.Visual examination of the product indicates that the tubing was kinked.Further examination of the of tubing indicate ridges on the kink of the tubing.The origin of the ridges are a result of clamping the tubing with the roller clamp.The kinking caused by the roller clamp in not permanent and will return to its original shape by itself or if the tubing is massaged.The customer complaint of kinked tubing is confirmed.A physical sample was not received and therefore any flow issues that could be cause by kinking could not be verified.The investigation was forwarded to manufacturing for possible root cause analysis.After investigation, the possible root cause of the kinked tube could be related to the activation of the roller clamp during assembly/quality testing and improper placement of the component inside the bag by the assembler.No corrective actions have been put in place at the manufacturing location that manufactured the sample provided because the product will no longer be produced at that location.A quality alert was created to communicate the issue and reinforce the correct assembly instructions, ensuring that the roller clamp is not activated during the assembly process or quality tests.A device history record review for model 10010903 lot number 24129114 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS SMARTSITE GRAVITY BLOOD SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21962300
Report Number9616066-2025-01114
Device Sequence Number9188947
Product Code FPA
UDI-Device Identifier07613203020879
UDI-Public(01)07613203020879(11)241206(17)271206(10)24129114
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K050115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10010903
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown